MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8731
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Twenty-one unopened samples of product were returned for analysis.The complaint sample was not received.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.Four suture breakages during this procedure were submitted via medwatches: 2210968-2020-02401, 2210968-2020-02402, 2210968-2020-02404 and 2210968-2020-02405.
 
Event or Problem Description
It was reported that the patient underwent a cardiac procedure on (b)(6) 2020 and the suture was used.During a surgery, the suture kept breaking.The procedure was completed using another like device with no patient consequences.

Brand Name
PRLNE BLU 4X30IN 7-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9886255
Report Number2210968-2020-02404
Device Sequence Number14138378
Product Code GAW
UDI-Device Identifier10705031203631
UDI-Public10705031203631
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberEPM8731
Device Catalogue NumberEPM8731
Device Lot NumberMAR8971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/26/2020
Patient Sequence Number1